MAUDE Adverse Event Report: LIVANOVA USA INC AORTIC ARCH CANNULAS; CATHETER, CANNULA AND TUBING, VASCULAR, CARDIOPULMONARY BYPASS

LIVANOVA USA INC AORTIC ARCH CANNULAS; CATHETER, CANNULA AND TUBING, VASCULAR, CARDIOPULMONARY BYPASS
Model Number RA-XXXXX
Medical Device Problem Code Disconnection (1171)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 08/14/2022
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Patient information was not provided.A review of the dhr did not identify any deviations or non-conformities relevant to the reported issue.Follow up with the customer clarified the patient was not affected, no bleeding was reported, and the complained cannula is available.If any additional information pertinent to the reported event is obtained, it will be provided in a supplemental report.
 
Event or Problem Description
Livanova usa inc has received a report that the tip of the aortic disconnected from the body of the cannula at the end of a surgery there is no report of any patient injury.
 
Event or Problem Description
See initial report.
 
Additional Manufacturer Narrative
The dhr review highlighted that the lot whose claimed product belong to was released as conform according to specifications.The complaints history was reviewed, and no similar event was identified related to the same lot.The involved unit was returned to the manufacturer's site according to standard operating procedure, uv adhesive shall be applied to the inside surface of the cannula's distal end and the bonding surface of the curved tip.Visual inspection of the returned cannula found no uv adhesive ring present at the end of the tip.When the tip was pulled out, there appeared to be no adhesive at all.The most probable root cause of the disconnection was a manufacturing error.The manufacturing personnel will be involved in a dedicated training the risk is in the acceptable region.No specific action was currently deemed necessary.Livanova will keep monitoring the market.

Brand Name
AORTIC ARCH CANNULAS
Common Device Name
CATHETER, CANNULA AND TUBING, VASCULAR, CARDIOPULMONARY BYPASS
Manufacturer (Section D)
LIVANOVA USA INC
14401 w 65th way
arvada CO 80004
Manufacturer (Section G)
LIVANOVA USA INC
14401 w 65th way
arvada CO 80004
Manufacturer Contact
enrico greco
14401 w 65th way
arvada, CO 80004
MDR Report Key15415982
Report Number1718850-2022-00052
Device Sequence Number6722137
Product Code DWF
UDI-Device Identifier00803622105050
UDI-Public(01)00803622105050(240)RA-1138(17)230531(10)2013900052
Combination Product (Y/N)N
Initial Reporter CountryIR
PMA/510(K) Number
K943934
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional
Initial Reporter Occupation Other
Remedial Action Other
Type of Report Initial,Followup
Report Date (Section B) 03/24/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date05/31/2023
Device Model NumberRA-XXXXX
Device Catalogue NumberRA-1138
Device Lot Number2013900052
Was Device Available for Evaluation? Yes
Is the Reporter a Health Professional? No
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/15/2022
Supplement Date Received by Manufacturer03/07/2023
Initial Report FDA Received Date09/14/2022
Supplement Report FDA Received Date03/28/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured05/18/2020
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown